Colorado, 2015

Winter Storm and Heavy Snow in Colorado, February 20 to 24, 2015

February 20 to 24, 2015 · NWS GJT · 16 events in 16 counties and zones

A broad upper trough over the western United States initially brought snow to northwest Colorado. As the trough deepened over the west, the main area of snowfall transitioned to southwest Colorado as the flow aloft became southwesterly.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A broad upper trough over the western United States initially brought snow to northwest Colorado. As the trough deepened over the west, the main area of snowfall transitioned to southwest Colorado as the flow aloft became southwesterly.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 20, 5:02 AM MST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 20, 5:02 AM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
502 AM MST FRI FEB 20 2015

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 502 AM MST FRI FEB 20 2015

A PATTERN CHANGE TO MORE WINTER LIKE IS UPON US THIS MORNING WITH
THE FIRST IS A SERIES OF WAVES AND PASSING UPPER JET MAXIMA SLATED
FOR THIS MORNING. WATER VAPOR SHOWS THIS DARKENING NICELY IN
SOUTHERN IDAHO THIS MORNING WITH ASCENT AND MOISTURE TRANSPORT ON
THE 300K SURFACES LINING UP WITH THE BAROCLINIC LEAF SIGNATURE
BECOMING MORE DEFINED OVER NORTHERN COLORADO AND SOUTHERN WYOMING
THE PAST FEW HOURS. THIS IS SURELY MOISTENING THE ATMOSPHERE FROM
TOP DOWN AND THE REAL ACTION WILL NOT BEGIN UNTIL THE UPSTREAM JET
MAX ARRIVES MID TO LATE MORNING. MODELS ALL SHOW A TIGHTENING OF A
MID LEVEL CIRCULATION OVER NORTHERN MOFFAT AND ROUTT COUNTY IN THE
DOWNSTREAM PORTION OF THE OPEN TROUGH TO THE WEST. LARGE SCALE
ASCENT INCREASES SIGNIFICANTLY OVER THIS CIRCULATION AND EXPECT A
GOOD BAND OF PRECIPITATION BY LATE MORNING ACROSS THE NORTH.
CONVECTIVE INSTABILITY IS PRESENT AND CROSS SECTIONS SHOW THE OMEGA
MAXED IN THE SWEET SPOT OF A SATURATED DENDRITIC LAYER. SNOW
EXPECTED IN THE HIGHER ELEVATIONS BUT STILL SOME RESERVATIONS ABOUT
THE LOW LEVEL THERMAL PROFILE. ASSUMING HEAVY PCPN OCCURS THIS
SHOULD WORK ITSELF OUT SO WENT WITH ADVISORY OVER THE YAMPA VALLEY
WITH WARNING IN THE PARK AND GORE RANGES. THIS FRONTO BAND WEAKENS
AS IT DROPS SOUTH BUT SURFACE FRONT WILL BE CATCHING UP AS THE LARGE
SCALE ASCENT DROPS THROUGH THE CENTRAL MOUNTAINS EARLY THIS
AFTERNOON. EXPECT SNOW TO PICK UP ON VAIL PASS INTO THE ELKS AT THIS
TIME. AGAIN PTYPE WILL BE PROBLEMATIC IN THE LOWER ELEVATIONS WITH
HIGHS IN THE ROARING FORK AND EAGLE VALLEY IN THE 40S. THEREFORE
STARTED ADVISORY AND WARNING ABOVE 9000 FEET FOR ELKS AND WILLIAMS
ABOVE ASPEN AND SAWATCH AND GORE AROUND ASPEN. TEMPERATURES WILL BE
COOLING IN THE NORTH THIS MORNING WITH COLD AIR SPILLING IN BEHIND A
SURFACE FRONT. THIS FRONT WILL BE SAGGING SOUTHWARD THROUGH THE DAY
BUT IT APPEARS ONE MORE DAY OF ABOVE NORMAL TEMPERATURES WILL BE
SEEN SOUTH OF THE TAVAPUTS AND ROAN PLATEAUS. WIND CONDITIONS WILL
DEVELOP IN SOME OF THE LOWER VALLEYS AS THE FRONT PASSES THIS
AFTERNOON.

OVERNIGHT AS LOW LEVEL TEMPERATURES COOL A SWITCH OVER TO SNOW
SHOULD OCCUR OVER ALL THE MOUNTAIN VALLEYS. THERE MAY BE A LULL
SOMEWHAT BY LATE EVENING IN SOME LOWER ELEVATIONS BUT COLD
ADVECTION AND OROGRAPHICS SHOULD KEEP WEST AND NORTH FACING
SLOPES ACCUMULATING SNOW WHERE HEADLINES IN PLACE. TO THE SOUTH IN
THE SAN JUANS WESTWARD DENDRITIC LAYER SATURATION AND ASCENT IS
LACKING SO THERE WILL BE SOME SNOW SHOWERS THROUGH THE DAY BUT
SIGNIFICANT ACCUMS NOT LIKELY. THE SECOND WAVE AND JET MAX ARRIVE
OVERNIGHT WHICH SHOULD ENHANCE THE SNOW ACROSS THE GRAND MESA TO
THE REMAINDER OF THE CENTRAL AND NORTHERN MOUNTAINS AND UPPER
VALLEYS. THIS PERSISTS INTO THE AFTERNOON WHEN AGAIN CONVECTION
WILL HAVE A CHANCE TO INCREASE SNOW RATES. THIS WILL BE MORE HIT
OR MISS BUT THE NORTHERN MOUNTAINS APPEAR FAVORED AGAIN WHILE DOWN
SOUTH ONLY ISOLATED TO SCATTERED SHOWERS WILL BE A THREAT.
TEMPERATURES WILL BEGIN TO FEEL MORE WINTER LIKE WITH A 10 TO 20
DEGREE COOL DOWN COME SATURDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 502 AM MST FRI FEB 20 2015

UPSTREAM ENERGY WILL BE CARVING OUT A CLOSED LOW CIRCULATION OVER
THE SIERRA NEVADA OR CENTRAL CALIFORNIA EARLY IN THE LONG TERM
PERIOD. THE FLOW ALOFT BACKS AROUND TO WEST SOUTHWEST BY SUNDAY
AFTERNOON WITH MOIST ISENTROPIC UPGLIDE ACROSS MUCH OF THE
FORECAST AREA. SATURDAY NIGHT AND SUNDAY MORNING WILL BE THE
TRANSITION PERIOD...CONVECTIVELY DRIVEN SNOW SHOWERS SWITCHES TO
A STRATIFORM OVERRUNNING SNOW EVENT BY SUNDAY AFTERNOON. QPF
FORECASTS BY WPC AND BLENDED SOLUTIONS PLACES THE BEST QPF OVER
THE CENTRAL AND SOUTHERN MOUNTAINS FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING. THE CLOSED LOW BEGINS TO WEAKEN ON MONDAY BUT
TRACKS ACROSS THE FOUR CORNERS REGION AND SHOULD CONTINUE TO
IMPACT SW COLORADO...ALTHOUGH QPF AMOUNTS SHOULD BE LOWER.

CONFIDENCE IN THE ABOVE SCENARIO IS ABOVE AVERAGE WITH HIGH POP
VALUES ACROSS THE REGION SUNDAY AFTERNOON AND NIGHT. GAVE STRONG
CONSIDERATION ON HOISTING A WINTER STORM WATCH FOR THE SAN
JUANS/GRAND MESA/WEST ELKS/ELKS AND THE UPPER GUNNISON VALLEY FOR
THIS TIME PERIOD. CURRENT QPF PROGS SUPPORTS WIDESPREAD 12 TO 24
INCHES OF SNOW ACROSS THIS AREA WITH 6-12 INCHES IN THE UPPER
GUNNISON VALLEY. SINCE THIS PATTERN IS STILL EVOLVING AND THE
TRICKY NATURE OF CLOSED LOW CIRCULATIONS (ESPECIALLY THOSE THAT
RETROGRADE FROM THE CONTINENT TO THE COASTLINE)...WILL DEFER TO
THE NEXT SHIFT. WILL ADDRESS THE HEAVY SNOW POTENTIAL WITH A
SPECIAL WEATHER STATEMENT.

THE CLOSED LOW DEPARTS THE REGION TUESDAY NIGHT AND WEDNESDAY SHOULD
BE MOSTLY DRY...PERHAPS SOME LINGERING SNOW SHOWERS OVER THE HIGH
COUNTRY. MODEL DATA SUGGEST ANOTHER SHORT WAVE DIGGING INTO THE
CENTRAL ROCKIES...ANOTHER SNOW OPPORTUNITY FOR THE WESTERN SLOPE
MOUNTAINS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 502 AM MST FRI FEB 20 2015

MECHANICAL TURBULENCE WILL EXIST TODAY...ESPECIALLY BETWEEN 17Z-
01Z WITH SURFACE WIND GUSTS OF 25-35 KTS AT MOST TAF SITES.

A COLD FRONT BRINGS SNOW SHOWERS BY 17Z OVER NW COLORADO AND THE
MOUNTAINS OF WEST CENTRAL COLORADO. EXPECT KASE AND KEGE TO BE
AFFECTED BY LIGHT SNOW WITH OCCASIONAL VIS FALLING BELOW AIRFIELD
MINIMUMS. MOUNTAIN AREAS NORTH OF MONARCH PASS WILL BE FREQUENTLY
OBSCURED. AREAS OF SNOW SHOWERS WILL CONTINUE TO IMPACT THE
NRN/CENTRAL MOUNTAINS OF WRN COLORADO THROUGH 12Z...BUT VIS/CIGS
AT THE KEGE/KASE AIRFIELDS WILL FLUCTUATE IN BETWEEN -SHSN.

VFR CONDITIONS WILL PREVAIL FOR ERN UTAH AND SW COLORADO.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM MST
     SUNDAY FOR COZ002-008-009-012.

     WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM MST SUNDAY
     FOR COZ004-013.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 6 AM MST
     SUNDAY FOR COZ005-013.

     WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM MST
     SUNDAY FOR COZ010.

     WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 6 AM MST SUNDAY
     FOR COZ010.

UT...NONE.
&&

SHORT TERM...15
LONG TERM...PF
AVIATION...PF
Hazardous weather outlook, Feb 20, 6:48 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
648 AM MST FRI FEB 20 2015

COZ001>014-017>023-UTZ022>025-027>029-211400-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
648 AM MST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BE INCREASING OVER NORTHWEST COLORADO LATE THIS MORNING
AND AFTERNOON...SPREADING SOUTH OVER THE WEST CENTRAL COLORADO MOUNTAINS
LATE IN THE AFTERNOON AND EVENING. CHECK THE LATEST WINTER WEATHER
MESSAGE ON SPECIFIC DETAILS ON THIS DEVELOPING WINTER STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY....SNOW SHOWERS CONTINUE OVER NORTHWEST COLORADO AND THE
MOUNTAINS OF WEST CENTRAL COLORADO. SNOW ACCUMULATIONS WILL RANGE
FROM 4 TO 8 INCHES...EXCEPT 8 TO 15 INCHES OVER THE PARK RANGE
AND THE HIGH COUNTRY ABOVE 9000 FEET SURROUNDING VAIL.

SUNDAY AND MONDAY...SNOW IS EXPECTED OVER THE SOUTHWEST AND WEST
CENTRAL COLORADO MOUNTAINS. SNOW MAY BE HEAVY AT TIMES WITH
SIGNIFICANT ACCUMULATIONS BETWEEN 1 TO 2 FEET. PORTIONS OF THE
UPPER GUNNISON RIVER VALLEY MAY RECEIVE HEAVY SNOWFALL AS WELL.
THE THREAT OF SNOW DIMINISHES MONDAY NIGHT AND TUESDAY.

THURSDAY...MORE SNOW MAY OCCUR IN THE HIGH COUNTRY AS THE NEXT
WEATHER SYSTEM ARRIVES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

In the hours before

Special weather statement, Feb 20, 6:16 AM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
616 AM MST FRI FEB 20 2015

COZ009-012-014-017>019-210130-
GRAND AND BATTLEMENT MESAS-WEST ELK AND SAWATCH MOUNTAINS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...SKYWAY...CRESTED BUTTE...TAYLOR PARK...
MARBLE...GUNNISON...CIMARRON...RIDGWAY...GLADE PARK...OURAY...
TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS
616 AM MST FRI FEB 20 2015

...HEAVY SNOW POTENTIAL FOR SUNDAY AND SUNDAY NIGHT...

THE MOUNTAIN REGIONS OF SOUTHWEST COLORADO...INCLUDING THE SAN
JUAN MOUNTAINS...THE GRAND MESA...UNCOMPAHGRE PLATEAU...AND THE
UPPER GUNNISON RIVER VALLEY HAVE THE POTENTIAL OF SIGNIFICANT
SNOWFALL ON SUNDAY AND SUNDAY NIGHT. THE THREAT OF SNOW MAY
CONTINUE INTO MONDAY.

THE SNOWFALL MAY BE HEAVY WITH POSSIBLE ACCUMULATIONS OF 1 TO 2
FEET OF NEW SNOW IN THE MOUNTAIN AREAS. PORTIONS OF THE UPPER
GUNNISON RIVER VALLEY COULD RECEIVE 6 TO 12 INCHES.

THESE SNOWFALL AMOUNTS ARE ONLY PROJECTIONS AND FUTURE FORECASTS
MAY CHANGE. THERE IS SOME UNCERTAINTY ON THE EVOLUTION OF THIS
WINTER STORM. CHECK THE LATEST FORECAST FOR UPDATED SNOW AMOUNTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy snow, 4 winter weather, 3 winter storm. Local standard time, as filed.

Winter Weather, Gore and Elk Mountains/Central Mountain Valleys

When
February 20, 7:00 AM MST to February 23, 9:00 AM MST
Where
Gore and Elk Mountains/Central Mountain Valleys forecast zone
Reported by
Mesonet
Coordinates
39.481, -107.172 (the zone’s center; the record gives no point)

Snowfall amounts of 6 to 10 inches were measured across the area. Locally higher amounts included 20 inches at Snowmass Ski Area, 15 inches at Aspen Mountain Ski Area, 14 inches at Independence Pass, and 13 inches at Sunlight Ski Area.

Heavy Snow, Elkhead and Park Mountains

When
February 20, 7:00 AM MST to February 22, 12:00 PM MST
Where
Elkhead and Park Mountains forecast zone
Reported by
Mesonet
Coordinates
40.552, -107.599 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 20 inches were measured across most of the area. Locally higher amounts included 23 inches at the Steamboat Springs Ski Area.

Winter Weather, Flattop Mountains

When
February 20, 7:00 AM MST to February 23, 1:00 AM MST
Where
Flattop Mountains forecast zone
Reported by
Mesonet
Coordinates
40.062, -107.603 (the zone’s center; the record gives no point)

Snowfall amounts of 7 to 11 inches were measured across the area. Locally higher amounts included 14 inches at the Crosho SNOTEL site.

Heavy Snow, Upper Yampa River Basin

When
February 20, 9:00 AM MST to February 22, 11:00 PM MST
Where
Upper Yampa River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
40.485, -106.991 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 15 inches were measured mainly in the region from Yampa to Steamboat Springs.

Heavy Snow, West Elk and Sawatch Mountains

When
February 21, 9:00 AM MST to February 23, 9:00 PM MST
Where
West Elk and Sawatch Mountains forecast zone
Reported by
Trained Spotter
Coordinates
38.643, -107.721 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 20 inches were measured across the area.

Heavy Snow, Animas River Basin

When
February 21, 10:30 PM MST to February 23, 10:30 PM MST
Where
Animas River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
37.287, -107.843 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 22 inches were measured across the area. Many schools were closed during this event.

Heavy Snow, Four Corners / Upper Dolores River Basin

When
February 21, 10:30 PM MST to February 23, 10:00 PM MST
Where
Four Corners / Upper Dolores River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
37.698, -108.507 (the zone’s center; the record gives no point)

Snowfall amounts of 8 to 18 inches were measured across the area. Locally higher amounts included 23 inches at Dove Creek and Yellowjacket, and 20 inches near Mancos.

Winter Storm, Southwestern San Juan Mountains

When
February 22, 12:00 AM MST to February 24, 8:00 AM MST
Where
Southwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
37.594, -107.912 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 3 feet were measured across the area. Locally higher amounts included 41 inches at the Spud Mountain SNOTEL site and 39 inches at the Silverton Mountain Ski Area. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow.

Heavy Snow, San Juan River Basin

When
February 22, 12:00 AM MST to February 24, 8:00 AM MST
Where
San Juan River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
37.194, -107.048 (the zone’s center; the record gives no point)

Snowfall amounts of 16 to 22 inches were measured across the area.

Winter Storm, Northwestern San Juan Mountains

When
February 22, 1:00 AM MST to February 23, 11:00 PM MST
Where
Northwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
38.210, -107.755 (the zone’s center; the record gives no point)

Snowfall amounts of 14 to 26 inches were measured across the area. Locally higher amounts included 30 inches on Red Mountain Pass and 29 inches at Telluride Ski Area. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow.

Heavy Snow, Paradox Valley / Lower Dolores River Basin

When
February 22, 6:00 AM MST to February 23, 11:00 AM MST
Where
Paradox Valley / Lower Dolores River Basin forecast zone
Reported by
COOP Observer
Coordinates
38.294, -108.414 (the zone’s center; the record gives no point)

Snowfall amounts of 5 to 13 inches were measured across the area. Some schools were closed on the 23rd.

Winter Weather, Grand and Battlement Mesas

When
February 22, 7:00 AM MST to February 23, 7:00 PM MST
Where
Grand and Battlement Mesas forecast zone
Reported by
NWS Employee
Coordinates
39.159, -108.078 (the zone’s center; the record gives no point)

Snowfall amounts of 6-9 inches were measured across the area.

Heavy Snow, Upper Gunnison River Valley

When
February 22, 7:00 AM MST to February 23, 1:00 PM MST
Where
Upper Gunnison River Valley forecast zone
Reported by
COOP Observer
Coordinates
38.535, -107.650 (the zone’s center; the record gives no point)

Snowfall amounts of 7 to 10 inches were measured across the area. Locally heavier amounts included 12 inches at Black Canyon of the Gunnison National Park.

Winter Storm, Uncompahgre Plateau and Dallas Divide

When
February 22, 8:00 AM MST to February 23, 1:00 PM MST
Where
Uncompahgre Plateau and Dallas Divide forecast zone
Reported by
CoCoRaHS
Coordinates
38.488, -108.155 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 20 inches were measured across most of the area. Wind gusts of 20 to 30 mph produced some areas of blowing and drifting snow.

Heavy Snow, Central Gunnison and Uncompahgre River Basin

When
February 22, 9:00 AM MST to February 23, 11:00 AM MST
Where
Central Gunnison and Uncompahgre River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
38.737, -107.907 (the zone’s center; the record gives no point)

Snowfall amounts of 5 to 9 inches were measured in the lower elevations of Delta County and 10 to 18 inches in the lower elevations of eastern Montrose County. Many schools were closed in the area. The 15.1 inches of snow measured at the Montrose official cooperative observation station was the third highest 24 hour snowfall total ever measured for that location since records began in 1895.

Winter Weather, Grand Valley

When
February 22, 1:00 PM MST to February 23, 11:00 AM MST
Where
Grand Valley forecast zone
Reported by
CoCoRaHS
Coordinates
39.308, -108.185 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 2 inches were measured across much of the area with up to 4 inches near the Delta-Mesa County line. Roads were slick and there were a number of vehicle accidents.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555792, 555796, 555802, 555812, 555801, 555808, 555810, 555800, 555807, 555799, 555806, 555797, 555804, 555798, 555803, 555811.